MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Model Number 00711144
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that two advance capsule endoscope delivery devices broke during a procedure.The procedure was completed successfully and there was report of procedure delay.No report of injury.
 
Additional Manufacturer Narrative
The customer reported the cap came off the first delivery device when ejecting the capsule.The customer then utilized a second delivery device where the handle broke when ejecting the capsule.The customer was able to troubleshoot issues and successfully complete the procedure by taking the capsule cup from the second delivery device and attach it to the first delivery device.The two delivery devices were returned and reviewed by a quality systems specialist.While reviewing the first delivery device it was determined the device was damaged prior to the incident and that damage likely attributed to the error.While reviewing the second delivery device it was learned that the handle broke apart due to the inner drive cable becoming free from the hypo tube during ejection.The instructions for use (ifu 731119) contains the following instructions, "open and inspect the device for shipping or handling damage.If damage is evident (e.G.Bends, kinks, cracks, misshaped cup), do not use this device and contact your local product specialist.Open and close the finger rings on the handle two (2) times to make sure it moves smoothly.(moving the finger rings away from the thumb ring is open, moving the finger rings towards the thumb ring is closed).Observe that the deployment cable moves in and out.Note: the finger rings do not advance the full length of the handle shaft.If this unit does not function properly, do not use this product and please contact your local product specialist." following the reported event, user facility personnel declined in-service training and stated they would contact steris should additional in-service training be needed.The device history record (dhr) was reviewed and confirmed the lot was manufactured to specifications.The complaint log was reviewed for similar events, and this is the only reported event regarding this issue.A follow-up mdr will be submitted should additional information become available.No additional issues have been reported.

Brand Name
ADVANCE CAPSULE ENDOSCOPE DELIVERY DEVICE
Common Device Name
CAPSULE ENDOSCOPE DELIVERY DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key19051126
Report Number1528319-2024-00029
Device Sequence Number15292313
Product Code NEZ
UDI-Device Identifier00724995183608
UDI-Public00724995183608
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number00711144
Device Catalogue Number00711144
Device Lot Number7355881
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown